Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 61, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 15, 2025, 4:34 AM CDT for Shannon County, Texas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2025, 4:34 AM CDT (09:34 UTC)
- Expired
- Sep 15, 2025, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 149 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583
WGUS53 KSGF 150934
FFWSGF
MOC203-215-151230-
/O.NEW.KSGF.FF.W.0061.250915T0934Z-250915T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
434 AM CDT Mon Sep 15 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
West Central Shannon County in south central Missouri...
East Central Texas County in south central Missouri...
* Until 730 AM CDT.
* At 434 AM CDT, Doppler radar indicated thunderstorms have produced
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. While little additional rainfall is expected, runoff
from the heavy rainfall overnight will expand the flood area in
Shannon County issued earlier in the night...as well areas between
Raymondville and Summersville.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Summersville, Raymondville, Hartshorn, Eunice and Yukon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3735 9182 3726 9165 3719 9150 3715 9155
3712 9167 3727 9187 3731 9187
FLASH FLOOD...RADAR INDICATED
$$
SR1 follow-up statement
702
WGUS73 KSGF 151228
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
728 AM CDT Mon Sep 15 2025
MOC203-215-151238-
/O.EXP.KSGF.FF.W.0061.000000T0000Z-250915T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Texas MO-
728 AM CDT Mon Sep 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 730 AM CDT THIS MORNING FOR
WEST CENTRAL SHANNON AND EAST CENTRAL TEXAS COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3735 9182 3726 9165 3719 9150 3715 9155
3712 9167 3727 9187 3731 9187
$$
EWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:30 AM CDT, 1 hour 4 minutes earlier. Its key messages:
- Hot weather continues, coupled with scattered afternoon shower and thunderstorm chances (15-40%). Downburst wind gusts up to 40-50 mph could occur with any stronger storms, especially Monday afternoon.
- A mid-week pattern change will initiate a cooling trend with better rain chances (30-60%) Wednesday into Thursday. Lingering low rain chances continue into the weekend.
- Despite the daily chances of rain, total rainfall will be modest this week.
Area forecast discussion, Sep 15, 3:30 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 330 AM CDT Mon Sep 15 2025 .KEY MESSAGES... - Hot weather continues, coupled with scattered afternoon shower and thunderstorm chances (15-40%). Downburst wind gusts up to 40-50 mph could occur with any stronger storms, especially Monday afternoon. - A mid-week pattern change will initiate a cooling trend with better rain chances (30-60%) Wednesday into Thursday. Lingering low rain chances continue into the weekend. - Despite the daily chances of rain, total rainfall will be modest this week. && .SHORT TERM /THROUGH TUESDAY/... Issued at 326 AM CDT Mon Sep 15 2025 Water vapor imagery illustrates well the low pressure center over the High Plains, the cutoff low over the southeast, and the steep ridging in between. The Plains troughing is increasingly invading the Ozarks, wrapping in moisture from the southeast and sending fronts across Missouri. It will take a couple of days to fully break us out from under our ridge, though. Some mid-level forcing on the warm side of the stationary front in the eastern Ozarks (and locally higher moisture) has allowed for some isolated thunderstorms since yesterday evening in spite of the capping inversion. These have lasted impressively late into the night, but the latest CAM runs have them dropping off by 4 a.m. Impacts have been few and far between, with only lightning and perhaps some river rises in Shannon county due to a slow moving, persistent cell. We'll start Monday morning with cloudy skies given all the mid-level moisture that has been pulled into the area. High pressure will still dominate for a couple of days, and we'll see highs in the low 90s to start the week. The trough will push closer throughout the day, and by late afternoon there will be enough moisture, instability, and lift to support more thunderstorms primarily east of Hwy 39. PoPs max out at 30% given scattered coverage, and the main threats will be lightning and heavy rain. There is also the chance for downburst wind gusts as these storms may be pulse-like in nature. Total rain accumulations will be light for the majority of the area. Thunderstorm activity is expected to diminish around midnight. Clouds will break up a bit overnight, and lows will be in the 60s. The cold front currently across western Kansas takes its sweet time to get here, so highs Tuesday will again be in the 90s (though low 90s, so we're getting there). Since the pattern is expected to hold, we will again see a 20-40% chance for scattered afternoon thunderstorms once daytime heating causes us to reach convective temperature. The most likely area shifts a bit to the west, toward the incoming front, moreso along and west of Hwy 65. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 326 AM CDT Mon Sep 15 2025 Tuesday's afternoon convection looks to wrap up by early evening with too much mid-level warming inhibiting free ascent. The night looks quiet with lows a tad cooler, especially in the eastern Ozarks where cloud cover will be minimal. The front approaches Wednesday morning (yay). It moves very slowly and brings widespread 30-60% rain chances Wednesday and Thursday. Ensembles have totals through Thursday at between half and three- quarters of an inch. This activity is not expected to pose a flooding/excessive rainfall hazard, but rather be a nice fall wetting rain that we could certainly use given current drought conditions. This system continues to impact the Ozarks through the weekend as it throws a series of shortwaves across the area. The most noticeable difference though will be the decrease in temperatures, as models continue to indicate lower temperatures around normal this weekend going into next week. While interquartile NBM temperature spreads are still 5-6 degrees beyond day 6, they are pretty small for the extended timeframe, and in any case indicate temperatures 10-15 degrees cooler than the hottest days we saw in the last week. Here's hoping fall sticks around this time. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1217 AM CDT Mon Sep 15 2025 Isolated showers and storms currently in eastern Kansas and east-central Missouri, but are not expected to impact airfields. VFR conditions expected to prevail through the period with broken ceilings at 15-20 kft and light winds. Scattered thunderstorms expected after 18Z through 00Z which may temporarily reduce CIG/VIS to MVFR. && .CLIMATE... Issued at 152 PM CDT Thu Sep 11 2025 Values listed below are for sites where the forecast is within 5 degrees of a record. Record High Temperatures: September 16: KSGF: 95/2019 KVIH: 96/1954 September 17: KSGF: 96/1953 Record High Minimum Temperatures: September 15: KSGF: 74/1936 && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Nelson LONG TERM...Nelson AVIATION...Nelson CLIMATE...Nelson
Hazardous weather outlook, Sep 15, 4:23 AM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 423 AM CDT Mon Sep 15 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 423 AM CDT Mon Sep 15 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. DISCUSSION... Scattered afternoon and evening thunderstorms are expected across the area today. Severe weather is not expected, though stronger storms could produce wind gusts of 30 to 40 miles per hour. Lightning will be the main hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered afternoon thunderstorms will be possible again Tuesday before more widespread rain arrives Wednesday through late week. Total rainfall amounts are expected to remain low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Nelson
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:31 AM CDT | Flash Flood Warning | SGF | Shannon | 4 hr |
| Sep 15, 1:24 PM CDT | Special Weather Statement | SGF | Laclede | 36 min |
| Sep 15, 1:31 PM CDT | Special Weather Statement | SGF | Wright | 29 min |
| Sep 15, 1:39 PM CDT | Special Weather Statement | SGF | Wright | 36 min |
| Sep 15, 2:07 PM CDT | Special Weather Statement | SGF | Shannon | 23 min |
| Sep 15, 2:20 PM CDT | Special Weather Statement | SGF | Texas | 25 min |
| Sep 15, 2:29 PM CDT | Special Weather Statement | SGF | Dallas | 16 min |
| Sep 15, 2:30 PM CDT | Special Weather Statement | SGF | Phelps | 30 min |
| Sep 15, 2:32 PM CDT | Special Weather Statement | SGF | Hickory | 28 min |
| Sep 15, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 34 min |
| Sep 15, 2:55 PM CDT | Special Weather Statement | SGF | Dallas | 20 min |
| Sep 15, 2:59 PM CDT | Special Weather Statement | SGF | Maries | 16 min |
| Sep 15, 3:02 PM CDT | Special Weather Statement | SGF | Hickory | 13 min |
| Sep 15, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 32 min |
| Sep 15, 3:16 PM CDT | Special Weather Statement | SGF | Maries | 29 min |
| Sep 15, 3:26 PM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| Sep 15, 3:31 PM CDT | Areal Flood Advisory | SGF | Phelps | 4 hr |
| Sep 15, 4:17 PM CDT | Special Weather Statement | SGF | Lawrence | 13 min |
| Sep 15, 4:25 PM CDT | Special Weather Statement | SGF | Dade | 20 min |
| Sep 15, 4:35 PM CDT | Areal Flood Advisory | SGF | Maries | 3 hr |
| Sep 15, 4:35 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 25 min |
| Sep 15, 4:48 PM CDT | Special Weather Statement | SGF | Dade, Lawrence | 27 min |
| Sep 15, 4:52 PM CDT | Areal Flood Advisory | SGF | Dent | 3 hr |
| Sep 15, 5:07 PM CDT | Special Weather Statement | SGF | Lawrence | 23 min |
| Sep 15, 5:25 PM CDT | Special Weather Statement | SGF | Greene | 20 min |
| Sep 15, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 32 min |
| Sep 15, 5:46 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Sep 15, 6:00 PM CDT | Special Weather Statement | SGF | Cedar | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.